Bumpy Cheeks After Juvederm Voluma? (photo)

I had Juvederm Voluma injected (London, U.K) to augment the submalar region of my cheeks. I really like the volume I received, but the cheeks look bumpy (see photo) - even after 2 months. It looks like I had some walnuts stored in my cheeks. How can I prevent this the next time? What went wrong? I am not that much interested in sculptra because of the different risks that are connected to the material Thank you!

Doctor Answers (5)

Bumpy cheeks after Voluma, how can this be prevented?

+2

Voluma is a very dense product and it appears that it was injected in 2 spots instead of spread out more evenly.  This may be a problem with the technique used. The other thought is that you might try a softer product which will lay a bit smoother. At this point you can add more product or have some of this dissolved by hyaluronidase. 


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Juvederm lumps

+2

These lumps can be prevented in future by placing this volume much deeper, deep to muscle. It is possible that this still can be touched up and improved. If that is not what you want and you dislike this, it can be dissolved. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Juvederm filler in cheeks

+2

Thank you for your question.

Juvederm is a hyaluronic acid based temporary filler. Degree of crosslinking determines viscoelasticity of this dermal filler and how long the effect of different type of Juvederm will last.Cheek volumes are normally augmented with medium to high viscoelasticity Juvederm. It normally placed in mid -and deep dermal layers and sometimes even deeper. If put as a bolus (nfor more stable volume increase) as opposed to the lattice fashion it might act as an implant creating a thin walled capsule. Rarely body can isolate filler with the thicker capsule forming a granuloma consisting of scar like cells.

Looking at your photos it looks like the filler is placed a little too shallow and should have been massaged more to disperse it immediately after the injection. You can see your cosmetic physician who can break the lumps with hylase enzyme.

Alexandra Chambers, MD
London Dermatologist
5.0 out of 5 stars 15 reviews

You might also like...

Bumpy Cheeks After Juvederm Voluma?

+2

 Aesthetically, either too much Voluma was placed in the sub-malar region or it wasn't smoothed out after the injections.  There's no inherent magic in using any of these fillers to shape and contour the cheeks and face.  The MD must understand and follow the proper aesthetics of facial beauty when creating Cheek Augmentation.  

 Next time ask the MD to place marks where the filler will be injected and if these marks, in your opinion, will not create a full round cheek as I have outlined in my book "What's Your Number...The Palmer Code", you may want to find another MD to do the facial augmentation.  Hope this helps.  

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

Bumpy cheeks after Juvederm Voluma

+2

If you like the overall volume you got, what you don't like are the areas that have pockets of the filler in them. It's harder to assess without pre-photos why this might have occurred - were these areas extra sunken, or needed more volume? Different injectors use different techniques and this could just be a technique difference where your injector put in pockets of filler and then tried to add volume and smooth those areas out rather than injecting smooth lines of filler. The extra pockets of filler in there can easily be dissolved by an experienced injector with a bit of hyaluronidase. To avoid this next time, either have a discussion with your injector about what you didn't like (and bring in pre and post photos to point things out), or find another injector.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.